Treatment of Anaphylaxis to Rocuronium with Sugammadex: A Case Report with Bronchospasm as the Only Symptom [Turk J Anaesthesiol Reanim]
Turk J Anaesthesiol Reanim. 2019; 47(1): 69-72 | DOI: 10.5152/TJAR.2019.21298  

Treatment of Anaphylaxis to Rocuronium with Sugammadex: A Case Report with Bronchospasm as the Only Symptom

Itziar De La Cruz1, Carlos Errando1, Susana Calaforra2
1Department of Anaesthesiology, Intensive Care Medicine and Pain Therapy, University General Hospital, Valencia, Spain
2Department of Allergy and Clinical Immunology, La Fe University and Polytechnic Hospital, Valencia, Spain

Anaphylaxis during anaesthesia is a rare event occurring in up to 1: 20,000 anaesthetics and in 33%-63% neuromuscular blocking agents are involved. Several case reports suggested the effectiveness of sugammadex in the treatment of rocuronium-induced anaphylactic shock refractory to conventional treatment. We report a case of anaphylactic reaction to rocuronium that caused isolated respiratory symptoms and showed no improvement in oxygen saturation after intravenous corticosteroids and intratracheal beta-2 agonists and that was successfully treated with sugammadex. The underlying pathophysiological mechanisms that explain the potential beneficial effect of sugammadex in this context are not completely known. We briefly review the literature regarding this topic.

Keywords: Anaphylaxis, rocuronium, sugammadex


Itziar De La Cruz, Carlos Errando, Susana Calaforra. Treatment of Anaphylaxis to Rocuronium with Sugammadex: A Case Report with Bronchospasm as the Only Symptom. Turk J Anaesthesiol Reanim. 2019; 47(1): 69-72

Corresponding Author: Itziar De La Cruz, Spain


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar